Advertisement

Applied Mathematics and Mechanics

, Volume 17, Issue 12, pp 1193–1201 | Cite as

Singular perturbations for a class of boundary value problems of higher order nonlinear differential equations

  • Shi Yuming
  • Liu Guangxu
Article
  • 18 Downloads

Abstract

In this paper, it has been studied that the singular perturbations for the higher order nonlinear boundary value problem of the form by the method of higher order differential inequalities and boundary layer correction. Under some mild conditions, the existence of the perturbed solution is proved and its uniformly efficient asymptotic expansions up to its n-th order derivative function are given out. Hence, the existing results are extended and improved.

$$\begin{gathered} \varepsilon ^{\text{2}} y^{(n)} = f(t, \varepsilon , y, \cdot \cdot \cdot , y^{(n + 2)} ) \hfill \\ p_j (\varepsilon )y^{(j)} (0, e) - q_j (\varepsilon )y^{(i + 1)} (0, \varepsilon ) = A_j (\varepsilon ) (0 \leqslant j \leqslant n - 3) \hfill \\ a_1 (\varepsilon )y^{(n - 2)} (0, \varepsilon ) - a_2 (\varepsilon )y^{(n - 1)} (0, \varepsilon ) = B(\varepsilon ) \hfill \\ b_1 (\varepsilon )y^{(n - 2)} (1, \varepsilon ) - b_2 (\varepsilon )y^{(n - 1)} (1, \varepsilon ) = C(\varepsilon ) \hfill \\ \end{gathered}$$
by the method of higher order differential inequalities and boundry layer corrections. Under some mild conditions, the existense of the perturbed solution is proved and its uniformly efficient asymptotic expansions up to its n-th order derivative function are given out. Hence, the existing results are extended and improved.

Key words

nonlinear boundary value problem singular perturbation uniformly efficient asymptotic expansion higher order differential inequalities boundary layer correction 

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. [1]
    K. V.Chang and F. A.Howes,Nonlinear Singular Perturbation Phenomena: Theory and Applications, Springer-Verlag, New York/Berlin/Heidelberg/Tokyo (1984).Google Scholar
  2. [2]
    M. A.O'Donnell, Boundary and corner layer behavior in singularly perturbed semilinear systems boundary value problems,SIAM J. Math. Anal.,2 (1984), 317–332.MathSciNetCrossRefGoogle Scholar
  3. [3]
    ZhouQinde and LiYong, The asymptotic expansions of singularly perturbed boundary value problems,Appl. Math. and Mech. (English Ed.),10, 6 (1989), 577–582.MathSciNetGoogle Scholar
  4. [4]
    F. A.Howes, Differential inequalities of higher order and the asymptotic solution of nonlinear boundary value problems,SIAM J. Math. Anal.,13 (1982), 61–80.MATHMathSciNetCrossRefGoogle Scholar
  5. [5]
    J. W.Heidel, A second-order nonlinear boundary value problem,J. Math. Anal. Appl.,48 (1974), 493–503.MATHMathSciNetCrossRefGoogle Scholar
  6. [6]
    L. K.Jackson, Subfunctions and second-order ordinary differential inequalities,Adv. in Math.,2 (1968), 308–363.CrossRefGoogle Scholar
  7. [7]
    ShiYuming and LiuGuangxu, On boundary value problems ofn-th order differential equations (I)—existence theorems,Appl. Math. J. Chinese Univ.,6 (1991), 581–590. (in Chinese)Google Scholar

Copyright information

© Editorial Committee of Applied Mathematics and Mechanics 1996

Authors and Affiliations

  • Shi Yuming
    • 1
  • Liu Guangxu
    • 2
  1. 1.Department of MathematicsQufu Normal UniversityQufuP. R. China
  2. 2.Department of MathematicsNankai UniversityTianjinP. R. China

Personalised recommendations